Lithuanian Mathematical Journal

, Volume 52, Issue 1, pp 111–121 | Cite as

Uniform asymptotics for the finite-time and infinite-time ruin probabilities in a dependent risk model with constant interest rate and heavy-tailed claims

  • Yang Yang
  • Kaiyong Wang


We consider a nonstandard risk model with constant interest rate. For the case where the claim sizes follow a common heavy-tailed distribution and fulfill a dependence structure proposed by Geluk and Tang [J. Geluk and Q. Tang, Asymptotic tail probabilities of sums of dependent subexponential random variables, J. Theor. Probab., 22:871–882, 2009] while the interarrival times fulfill the so-called widely lower orthant dependence, we establish a weakly asymptotically equivalent formula for the infinite-time ruin probability. In particular, when the dependence structure for claim sizes is strengthened to the widely upper orthant dependence, this result implies a uniformly asymptotically equivalent formula for the finite-time and infinite-time ruin probabilities.

MSC 62P05 62E10 60F05 


uniform asymptotics finite-time and infinite-time ruin probabilities dominatedly varying tail long tail dependence 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    K. Alam and K.M.L. Saxena, Positive dependence in multivariate distributions, Commun. Stat. Theory Methods, 10:1183–1196, 1981.MathSciNetCrossRefGoogle Scholar
  2. 2.
    N.H. Bingham, C.M. Goldie, and J.L. Teugels, Regular Variation, Cambridge Univ. Press, Cambridge, 1987.MATHGoogle Scholar
  3. 3.
    H.W. Block, T.H. Savits, and M. Shaked, Some concepts of negative dependence, Ann. Probab., 10:765–772, 1982.MathSciNetMATHCrossRefGoogle Scholar
  4. 4.
    Y. Chen, A. Chen, and K.W. Ng, The strong law of large numbers for extended negatively dependent random variables, J. Appl. Probab., 47:908–922, 2010.MathSciNetMATHCrossRefGoogle Scholar
  5. 5.
    Y. Chen and K.W. Ng, The ruin probability of the renewal model with constant interest force and negatively dependent heavy-tailed claims, Insur. Math. Econ., 40:415–423, 2007.MathSciNetMATHCrossRefGoogle Scholar
  6. 6.
    Y. Chen and K.C. Yuen, Sums of pairwise quasi-asymptotically independent random variables with consistent variation, Stoch. Models, 25:76–89, 2009.MathSciNetMATHCrossRefGoogle Scholar
  7. 7.
    Y. Chen, K.C. Yuen, and K.W. Ng, Precise large deviations of random sums in presence of negative dependence and consistent variation, Methodol. Comput. Appl. Probab., 13:821–833, 2011.CrossRefGoogle Scholar
  8. 8.
    Y. Chen, W. Zhang, and J. Liu, Asymptotic tail probability of randomly weighted sum of dependent heavy-tailed random variables, Asia-Pac. J. Risk Insur., 4(2):Article 4, 2010.Google Scholar
  9. 9.
    D.B.H. Cline and G. Samorodnitsky, Subexponentiality of the product of independent random variables, Stoch. Process. Appl., 49:75–98, 1994.MathSciNetMATHCrossRefGoogle Scholar
  10. 10.
    N. Ebrahimi and M. Ghosh, Multivariate negative dependence, Commun. Stat., Theory Methods, 10(4):307–337, 1981.MathSciNetCrossRefGoogle Scholar
  11. 11.
    P. Embrechts and E. Omey, A property of long-tailed distribution, J. Appl. Probab., 21:80–87, 1984.MathSciNetMATHCrossRefGoogle Scholar
  12. 12.
    J. Geluk and Q. Tang, Asymptotic tail probabilities of sums of dependent subexponential random variables, J. Theor. Probab., 22:871–882, 2009.MathSciNetMATHCrossRefGoogle Scholar
  13. 13.
    X. Hao and Q. Tang, A uniform asymptotic estimate for discounted aggregate claims with subexponential tails, Insur. Math. Econ., 43:116–120, 2008.MathSciNetMATHCrossRefGoogle Scholar
  14. 14.
    K. Joag-Dev and F. Proschan, Negative association of random variables with application, Ann. Stat., 11:286–295, 1983.MathSciNetMATHCrossRefGoogle Scholar
  15. 15.
    H. Joe, Multivariate Models and Dependence Concepts, Chapman and Hall, London, 1997.MATHGoogle Scholar
  16. 16.
    V. Kalashnikov and D. Konstantinides, Ruin under interest force and subexponential claims: A simple treatment, Insur. Math. Econ., 27:145–149, 2000.MathSciNetMATHCrossRefGoogle Scholar
  17. 17.
    C. Klüppelberg and U. Stadtmüller, Ruin probabilities in the presence of heavy-tails and interest rates, Scand. Actuar. J., 1:49–58, 1998.CrossRefGoogle Scholar
  18. 18.
    D. Konstantinides, Q. Tang, and G. Tsitsiashvili, Estimates for the ruin probability in the classical risk model with constant interest force in the presence of heavy tails, Insur. Math. Econ., 31:447–460, 2002.MathSciNetMATHCrossRefGoogle Scholar
  19. 19.
    E.L. Lehmann, Some concepts of dependence, Ann. Math. Stat., 37:1137–1153, 1966.MathSciNetMATHCrossRefGoogle Scholar
  20. 20.
    J. Li, K. Wang, and Y. Wang, Finite-time ruin probability with NQD dominated varying-tailed claims and NLOD inter-arrival times, J. Syst. Sci. Complex., 22:407–414, 2009.MathSciNetMATHCrossRefGoogle Scholar
  21. 21.
    L. Liu, Precise large deviations for dependent random variables with heavy tails, Stat. Probab. Lett., 79:1290–1298, 2009.MATHCrossRefGoogle Scholar
  22. 22.
    Q. Tang, Asymptotic ruin probabilities of the renewal model with constant interest force and regular variation, Scand. Actuar. J., 1:1–5, 2005.CrossRefGoogle Scholar
  23. 23.
    Q. Tang, The finite-time ruin probability of the compound Poisson model with constant interest force, J. Appl. Probab., 42:608–619, 2005.MathSciNetMATHCrossRefGoogle Scholar
  24. 24.
    Q. Tang, Heavy tails of discounted aggregate claims in the continuous-time renewal model, J. Appl. Probab., 44:285–294, 2007.MathSciNetMATHCrossRefGoogle Scholar
  25. 25.
    Q. Tang and G. Tsitsiashvili, Precise estimates for the ruin probability in finite horizon in a discrete-time model with heavy-tailed insurance and financial risks, Stoch. Process. Appl., 108:299–325, 2003.MathSciNetMATHGoogle Scholar
  26. 26.
    D. Wang, Finite-time ruin probability with heavy-tailed claims and constant interest rate, Stoch. Models, 24:41–57, 2008.MathSciNetMATHCrossRefGoogle Scholar
  27. 27.
    K. Wang, Y. Wang, and Q. Gao, Uniform asymptotics for the finite-time ruin probability of a dependent risk model with a constant interest rate, Methodol. Comput. Appl. Probab., 2011, doi: 10.1007/s11009-011-9226-y.
  28. 28.
    Y. Yang and Y. Wang, Asymptotics for ruin probability of some negatively dependent risk models with a constant interest rate and dominatedly-varying-tailed claims, Stat. Probab. Lett., 80:143–154, 2010.MATHCrossRefGoogle Scholar
  29. 29.
    L. Yi, Y. Chen, and C. Su, Approximation of the tail probability of randomly weighted sums of dependent random variables with dominated variation, J. Math. Anal. Appl., 376:365–372, 2011.MathSciNetMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2012

Authors and Affiliations

  1. 1.School of Mathematics and StatisticsNanjing Audit UniversityNanjingPR China
  2. 2.Department of MathematicsSoutheast UniversityNanjingPR China
  3. 3.School of Mathematics and PhysicsSuzhou University of Science and TechnologySuzhouPR China

Personalised recommendations